MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cool line catheter associated with this complaint was discarded by the customer.Since the catheter was not returned, an investigation could not be performed, and a root cause could not be determined.
 
Event or Problem Description
During ivtm therapy of the covid-19 patient, a cool line catheter was placed in a left internal jugular vein.The insertion was smooth.The patient's initial temperature was 37.3°c with a target of 37.2°c.During the cooling phase, three days after the treatment started, the thermogard console generated an air trap alarm and the 500ml saline bag was noted almost empty.The user replaced the saline bag and the start-up kit (suk), and the treatment was resumed utilizing the same console.However, the second 500ml bag was also noted losing the fluid volume.Per the physician's request, the treatment was stopped as the patient did not require more temperature management.The cool line catheter was not removed and was left as a central line until the seventh day of the patient's treatment.Per a reporter, there were no traces of fluid observed on the console, patient's bed, or floor around the patient; therefore, a catheter leak and infusion of about 350 - 400ml of saline into the patient's bloodstream was suspected.No consequences or impact to the patient.The cool line catheter was discarded by the customer as it was used to treat a covid-19 patient.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11617389
Report Number3010617000-2021-00287
Device Sequence Number11583138
Product Code NCX
UDI-Device Identifier00849111075213
UDI-Public00849111075213
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0781-40
Device Lot Number147213
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2021
Initial Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight136